Winter Storm, Boone
- When
- February 23, 4:00 PM CST to 7:00 PM CST
- Where
- Boone forecast zone
- Reported by
- GENERAL PUBLIC
Snow fell over parts of extreme north-central Arkansas (close to the Missouri border) during the late afternoon and early evening hours on the 23rd. Snowfall amounts generally ranged from 2 to 3 inches, with a isolated reports of up to 4 inches in some areas.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Snow fell over parts of extreme north-central Arkansas (close to the Missouri border) during the late afternoon and early evening hours on the 23rd. Snowfall amounts generally ranged from 2 to 3 inches, with a isolated reports of up to 4 inches in some areas. Roadways across the region were snow covered and hazardous for several hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 23, 4:00 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CST SUN FEB 23 2003 NOT MANY CHANGES FROM THE PREVIOUS FORECAST. AS UPPER LOW LIFTS NORTHEASTWARD TONIGHT...WINTRY PRECIPITATION WILL COME TO AN END OVER THE NORTH THIS EVENING. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE OVER THE SOUTHEASTERN SECTIONS EARLY TONIGHT. PARTLY CLOUDY CONDITIONS WILL BE THE RULE OVER MAINLY THE SOUTHWESTERN PARTS OF THE FORECAST AREA TONIGHT...OTHERWISE SKIES SHOULD REMAIN MOSTLY CLOUDY. MONDAY SHOULD BE A DRY DAY...BUT GENERALLY MOSTLY CLOUDY. NEXT CHANCES FOR PRECIPITATION COME BACK IN MONDAY NIGHT. SHOULD BE SNOW OVER THE NORTHERN AND CENTRAL SECTIONS...AND RAIN OR FREEZING RAIN IN THE SOUTH. AT THIS TIME...THINK THAT ANY ICING THAT OCCURS MONDAY NIGHT IN THE SOUTH WOULD NOT GET ABOVE ADVISORY CRITERIA. A SMALL CHANCE OF SNOW EXPECTED IN THE NORTH ON TUESDAY...OTHREWISE DRY WEATHER EXPECTED ON TUESDAY. ANOTHER BOUT OF WINTRY PRECIPITATION FOR MOST SECTONS TUESDAY NIGHT AND EARLY WEDNESDAY... BEFORE CHANGING OVER TO ALL RAIN DURING THE DAY ON WEDNESDAY. COLD FRONT SHOULD MOVE THROUGH THE AREA WEDNESDAY NIGHT AND THURSDAY. DRY WEATHER THEN ON TAP FOR REMAINDER OF THE WEEK. HRO 19 28 16 30 / 50 10 40 20 LIT 29 40 25 35 / 20 10 40 10 HOT 30 40 25 35 / 10 10 40 10 PBF 32 42 26 36 / 30 10 50 10 .LZK...WINTER STORM WARNING FOR THIS EVENING FOR ZONES ARZ003>005. WINTER WEATHER ADVISORY FOR THIS EVENING FOR ZONES ARZ006>007...ARZ012>015. 22
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SUN FEB 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH ARKANSAS THIS AFTERNOON AND EVENING. SNOW IS EXPECTED IN NORTHERN ARKANSAS...WITH ACCUMULATIONS OF 2 TO 4 INCHES POSSIBLE NORTH OF A LINE FROM DEER...TO MOUNTAIN VIEW...TO CAVE CITY...AND ACCUMULATIONS OF 3 TO 5 INCHES POSSIBLE NEAR THE MISSOURI BORDER. A WINTER WEATHER ADVISORY AND A WINTER STORM WARNING HAVE BEEN ISSUED FOR THESE TWO AREAS. THE SYSTEM WILL MOVE OUT OF THE STATE SUNDAY NIGHT...AND MOST OF THE SNOW SHOULD BE OVER WITH BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY YET ANOTHER SYSTEM WILL AFFECT ARKANSAS ON TUESDAY NIGHT AND WEDNESDAY. WITH COLD AIR IN PLACE...WINTRY WEATHER WILL ONCE AGAIN BE A POSSIBILITY. THERE WILL BE A CHANCE OF SNOW OR FREEZING RAIN IN THE NORTH AND FREEZING RAIN OR RAIN IN CENTRAL SECTIONS...WITH ONLY RAIN EXPECTED IN THE SOUTH. PRECIPITATION WILL BECOME LIKELY ON WEDNESDAY...WITH AN INITIAL WINTRY MIX OVER NORTHERN AND CENTRAL ARKANSAS DURING THE MORNING...CHANGING OVER TO RAIN IN THE AFTERNOON. PEOPLE IN NORTHERN AND CENTRAL ARKANSAS SHOULD MONITOR THIS DEVELOPING WEATHER SITUATION FOR TUESDAY NIGHT AND WEDNESDAY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 57
The national radar mosaic for the moment the first event began.
3 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5342491, 5342492, 5342493.